2 doctors weighed in:

Have had bad constipation for 2 weeks. Doctor said take miralax (polyethylene glycol). Stools are loose and thinner then normal and I noticed some black specks like pepper?

2 doctors weighed in
Dr. Eric Kaplan
Surgery - Colorectal

In brief: Need

To see either a GI doctor or colorectal surgeon and be properly evaluated.
A change in caliber is concerning as is the diarrhea. Early diagnosis usually results in a quicker recovery and better prognosis, no matter what the diagnosis is.

In brief: Need

To see either a GI doctor or colorectal surgeon and be properly evaluated.
A change in caliber is concerning as is the diarrhea. Early diagnosis usually results in a quicker recovery and better prognosis, no matter what the diagnosis is.
Thank
Dr. Michael Klein
Family Medicine

In brief: Miralax (polyethylene glycol) is working

I would not be sure what to make of black specks like pepper, but i can speak a bit to how MiraLAX (polyethylene glycol) works.
Miralax (polyethylene glycol) (one of my favorite laxatives) or polyethelyne glycol is an osmotic laxative. Laxatives in this famaly work by pulling water into the colon, soaking and softening the stool which allows for easier passage. It is safe to use daily. This is likely why the stool is loose and thinner.

In brief: Miralax (polyethylene glycol) is working

I would not be sure what to make of black specks like pepper, but i can speak a bit to how MiraLAX (polyethylene glycol) works.
Miralax (polyethylene glycol) (one of my favorite laxatives) or polyethelyne glycol is an osmotic laxative. Laxatives in this famaly work by pulling water into the colon, soaking and softening the stool which allows for easier passage. It is safe to use daily. This is likely why the stool is loose and thinner.
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
19 years in practice
498K people helped
Continue
111,000 doctors available